Alert archive / Iowa / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 12, 2025, 7:43 PM CDT for Mitchell County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 12, 2025, 8:11 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Mitchell County, IA
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
700
WUUS53 KARX 130043
SVRARX
IAC131-130130-
/O.NEW.KARX.SV.W.0049.250613T0043Z-250613T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
743 PM CDT Thu Jun 12 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Central Mitchell County in north central Iowa...
* Until 830 PM CDT.
* At 743 PM CDT, a severe thunderstorm was located over Stacyville,
or 10 miles north of Osage, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Mitchell County, including the following locations...
County Roads T 54 And A 31, Pioneer State Park, Meyer, Highway 218
And County T 40, Toeterville, and Little Cedar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4346 9292 4346 9269 4334 9260 4333 9289
TIME...MOT...LOC 0043Z 330DEG 17KT 4344 9280
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JAR2 follow-up statements
764
WWUS53 KARX 130102
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
802 PM CDT Thu Jun 12 2025
IAC131-130130-
/O.CON.KARX.SV.W.0049.000000T0000Z-250613T0130Z/
Mitchell IA-
802 PM CDT Thu Jun 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL MITCHELL COUNTY...
At 801 PM CDT, a severe thunderstorm was located near Stacyville, or
near Osage, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stacyville, County Roads T 54 And A 31, Pioneer State Park, Meyer,
Highway 218 And County T 40, and Little Cedar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4344 9288 4346 9269 4334 9260 4333 9289
TIME...MOT...LOC 0101Z 330DEG 17KT 4336 9274
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JAR995 WWUS53 KARX 130111 SVSARX Severe Weather Statement National Weather Service La Crosse WI 811 PM CDT Thu Jun 12 2025 IAC131-130120- /O.CAN.KARX.SV.W.0049.000000T0000Z-250613T0130Z/ Mitchell IA- 811 PM CDT Thu Jun 12 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MITCHELL COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. && LAT...LON 4344 9288 4346 9269 4334 9260 4333 9289 TIME...MOT...LOC 0110Z 330DEG 17KT 4332 9271 $$ JAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:22 PM CDT, 21 minutes earlier. Its key messages:
- Rain focus turns northward tonight, mostly north of I-94. Smaller rain chances (20-40%) continue south of there for the rest of the afternoon/evening, repeating for Fri afternoon/evening.
- A smattering of low end rain chances for the weekend (20-40%), but there will be more dry periods than wet. A return to a more active pattern (aka, rain chances) for the start of the new work week.
Area forecast discussion, Jun 12, 7:22 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 722 PM CDT Thu Jun 12 2025 .KEY MESSAGES... - Rain focus turns northward tonight, mostly north of I-94. Smaller rain chances (20-40%) continue south of there for the rest of the afternoon/evening, repeating for Fri afternoon/evening. - A smattering of low end rain chances for the weekend (20-40%), but there will be more dry periods than wet. A return to a more active pattern (aka, rain chances) for the start of the new work week. && .DISCUSSION... Issued at 130 PM CDT Thu Jun 12 2025 - REST OF THE AFTERNOON/TONIGHT: the focus for widespread rains turns northward tonight as a shortwave trough tracks from the northern plains to across northern MN/northern WI. The low level jet/850 mb moisture transport noses into the shortwave, while the system transitions east along an elevated 850 mb west-east running front over northern WI. An area of showers and a few storms will blossom across central MN this evening, spreading east across northern WI overnight. Locally, most of the pcpn chances will be north of I-94. To the south, the front that sparked the storms across IA yesterday is still wavering from southern MN southeast into northeast IA. Instability has pooled south of the front, and as daytime heating peaks the CAMS suggest spotty showers/storms could spark in response to the lift/instability. Little shear to work with, and the instability is marginally. Whatever storm could get going would likely be pulsy in nature. A stronger storm could produce small hail, enhanced wind gusts. Not anticipating severe storms. -FRIDAY: pcpn will be ongoing to the north and likely continue for the better part the day (again, locally north of I-94). To the south, that same sfc front is still hanging around, but will get some push east as a ripple in the upper level flow slips east across MN. Meanwhile, farther south over the mid mississippi river valley, another, but more defined shortwave trough, will be making slow profess east. Spiral bands on the northside of the trough center could swing far enough north to graze parts of northeast IA/southwest WI. Its a "mess" with a hodgepodge of forcing mechanisms, nothing strong, but will provide enough lift along with increasing instability south of I-90 for more shower/storm chances in the afternoon/evening (mostly 20-40%). - WEEKEND INTO NEXT WEEK: broad ridging still on tap for the weekend, but not stout and doesn't look like much of a barrier to eastward progression of any various bits of shortwave energy/mcvs. GEFS/EPS/NAM12 have suggested more dry than not for the weekend, however - at least until Sunday night. Moving into the new week the upper level flow looks like it will flatten and be more zonal in orientation. Various shortwave troughs, mcvs, any lingering frontal boundaries will provide more shower and storm chances. The setup is rather messy, chaotic in nature and the models don't have "clear cut" scenarios to latch on to. This lowers confidence in location/timing for the higher end chances, but Mon- Wed continues to favor rain chances across the region. Expect more refinement to the expectations as we move through the weekend. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 711 PM CDT Thu Jun 12 2025 Primary TAF concern is immediate term storms slowly shifting east in the far southwestern periphery of the forecast area near KAUM. Storms that have exhibited a slight northern progression have exhibited weakening, affecting KRST TAF site. Have accounted for this with VCTS. The scattered nature of storms combined with weakening trend limits overall confidence. As the frontal boundary shifts north MVFR ceilings move in primarily affecting sites west of the Mississippi River Valley through Friday morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Rieck AVIATION...JAR
Hazardous weather outlook, Jun 12, 2:51 AM CDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 251 AM CDT Thu Jun 12 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-131100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 251 AM CDT Thu Jun 12 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE... Today and Tonight Thunderstorms will be possible this afternoon and tonight. The greatest chance will be south of Interstate 90 where hail up to 1 inch in diameter and gusty winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional storms are expected on Friday and Friday night and from Sunday night into Wednesday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Local storm report, Jun 12, 2:42 PM CDT, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service La Crosse WI
242 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain Eastman 43.16N 91.02W
06/12/2025 M0.57 Inch Crawford WI Public
Rain ended around 7:30 this morning.
&&
KBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:14 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 46 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.